Affordable Access

Access to the full text

Similarity structures and de Rham decomposition

Authors
  • Kourganoff, Mickaël1
  • 1 Université Grenoble, Institut Fourier, Alpes, France , Alpes (France)
Type
Published Article
Journal
Mathematische Annalen
Publisher
Springer Berlin Heidelberg
Publication Date
Aug 23, 2018
Volume
373
Issue
3-4
Pages
1075–1101
Identifiers
DOI: 10.1007/s00208-018-1748-y
Source
Springer Nature
License
Yellow

Abstract

A similarity structure on a connected manifold M is a Riemannian metric on its universal cover M~\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$${\tilde{M}}$$\end{document} such that the fundamental group of M acts on M~\documentclass[12pt]{minimal} \usepackage{amsmath} \usepackage{wasysym} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{amsbsy} \usepackage{mathrsfs} \usepackage{upgreek} \setlength{\oddsidemargin}{-69pt} \begin{document}$${\tilde{M}}$$\end{document} by similarities. If the manifold M is compact, we show that the universal cover admits a de Rham decomposition with at most two factors, one of which is Euclidean. Very recently, after Belgun and Moroianu conjectured that the number of factors was at most one, Matveev and Nikolayevsky found an example with two factors. When the non-flat factor has dimension 2, we give a complete classification of the examples with two factors. In greater dimensions, we make the first steps towards such a classification by showing that M is a fibration (with singularities) by flat Riemannian manifolds. Up to a finite covering of M, we may assume that these manifolds are flat tori. We also prove a version of the de Rham decomposition theorem for the universal covers of manifolds endowed with locally metric connections. During the proof, we define a notion of transverse (not necessarily flat) similarity structure on foliations, and show that foliations endowed with such a structure are either transversally flat or transversally Riemannian. None of these results assumes analyticity.

Report this publication

Statistics

Seen <100 times